Alert archive / California / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 46, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 26, 2015, 2:29 PM PDT for San Bernardino County, California. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2015, 2:29 PM PDT (21:29 UTC)
- Expired
- Aug 26, 2015, 3:15 PM PDT
- In force
- 46 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 176 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1595 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
120
WUUS55 KVEF 262129
SVRVEF
CAC071-262215-
/O.NEW.KVEF.SV.W.0046.150826T2129Z-150826T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
229 PM PDT WED AUG 26 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...
* UNTIL 315 PM PDT
* AT 227 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER TWENTYNINE PALMS AIRPORT...
OR 9 MILES EAST OF TWENTYNINE PALMS...AND MOVING NORTHEAST AT 55
MPH.
* LOCATIONS IMPACTED INCLUDE...
TWENTYNINE PALMS
TWENTYNINE PALMS AIRPORT
HIGHWAY 62 BETWEEN MILE MARKER 34 AND 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL PRODUCE LARGE HAIL THAT CAN CAUSE INJURY AND PROPERTY
DAMAGE. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING
AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE
WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR
TWITTER.
&&
LAT...LON 3407 11600 3408 11602 3414 11604 3448 11574
3411 11548 3412 11552 3407 11555 3409 11560
3407 11561 3403 11560 3403 11600
TIME...MOT...LOC 2127Z 240DEG 49KT 3411 11591
$$
STACHELSKI2 follow-up statements
075
WWUS55 KVEF 262146
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
246 PM PDT WED AUG 26 2015
CAC071-262215-
/O.CON.KVEF.SV.W.0046.000000T0000Z-150826T2215Z/
SAN BERNARDINO CA-
246 PM PDT WED AUG 26 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM PDT
FOR SOUTH CENTRAL SAN BERNARDINO COUNTY...
AT 245 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 17 MILES NORTHEAST OF TWENTYNINE PALMS
AIRPORT...OR 25 MILES EAST OF TWENTYNINE PALMS...MOVING NORTHEAST AT
55 MPH.
LOCATIONS IMPACTED INCLUDE...
TWENTYNINE PALMS
TWENTYNINE PALMS AIRPORT
WONDER VALLEY
HIGHWAY 62 BETWEEN MILE MARKER 34 AND 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3407 11600 3408 11602 3414 11604 3448 11574
3411 11548 3412 11552 3407 11555 3409 11560
3407 11561 3403 11560 3403 11600
TIME...MOT...LOC 2145Z 240DEG 49KT 3424 11564
$$
STACHELSKI477
WWUS55 KVEF 262213
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
313 PM PDT WED AUG 26 2015
CAC071-262222-
/O.EXP.KVEF.SV.W.0046.000000T0000Z-150826T2215Z/
SAN BERNARDINO CA-
313 PM PDT WED AUG 26 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SAN BERNARDINO
COUNTY WILL EXPIRE AT 315 PM PDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
FLASH FLOODING STILL REMAINS A THREAT IN THE AREA...BE ALERT FOR
THIS HAZARD.
LAT...LON 3407 11600 3408 11602 3414 11604 3448 11574
3411 11548 3412 11552 3407 11555 3409 11560
3407 11561 3403 11560 3403 11600
TIME...MOT...LOC 2211Z 240DEG 49KT 3424 11564
$$
STACHELSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 10:56 AM PDT, 3 hours 33 minutes earlier.
Area forecast discussion, Aug 26, 10:56 AM PDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1056 AM PDT WED AUG 26 2015 .SYNOPSIS...THERE WILL BE ENOUGH MOISTURE REMAINING OVER THE AREA TODAY FOR ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS AFFECTING MAINLY MOHAVE...CLARK...LINCOLN AND EASTERN SAN BERNARDINO COUNTIES. THUNDERSTORM CHANCES WILL DECREASE THURSDAY WITH ADDITIONAL DRYING EXPECTED FRIDAY THROUGH THE WEEKEND AS A INCREASING SOUTHWEST FLOW SETS UP OVER THE AREA. && .UPDATE...A FEW SHOWERS AND AN ISOLATED THUNDERSTORM DEVELOPED OVER ESMERALDA COUNTY. SO...WENT AHEAD AND ADDED SLIGHT/CHANCE POPS TO THE COUNTY. -SALMEN- && .PREV UPDATE...951 AM PDT...MONSOON MOISTURE INCREASED FAIRLY SIGNIFICANTLY FROM 24 HRS AGO WITH PWAT VALUES OF .84 INCHES OFF THE LAS VEGAS SOUNDING TUESDAY MORNING TO 1.55 INCHES THIS MORNING. EXTENSIVE CLOUD COVER ACROSS MUCH OF THE AREA THIS MORNING BUT HAS BEGUN TO ERODE SOMEWHAT OVER THE NORTHWEST CWA. LIGHT SHOWERS WERE NOTED ON RADAR OVER PORTIONS OF EASTERN SAN BERNARDINO COUNTY AND THE SOUTHERN PORTIONS OF CLARK COUNTY. AT 945 AM...LIGHT SHOWERS WERE NOTED IN THE SOUTHERN PORTIONS OF THE LAS VEGAS VALLEY. EXPECT SPRINKLES TO LIGHT RAINFALL AMOUNTS OUT OF THESE SHOWERS AS THEY MAKE THEIR WAY SLOWLY NORTH THROUGH CLARK COUNTY INTO LINCOLN COUNTY. UPDATE IS OUT WITH THE MAIN CHANGE EXPANDING SLIGHT CHANCE POPS A BIT FURTHER WEST WHERE MODELS FORECAST WEAK INSTABILITY. - SALMEN && .PREVIOUS DISCUSSION...245 AM PDT... .SHORT TERM...TODAY THROUGH FRIDAY NIGHT...A FEW AREAS OF SHOWERS REMAIN THIS MORNING OVER PORTIONS OF NORTHERN MOHAVE...WESTERN CLARK AND EASTERN SAN BERNARDINO COUNTY WHICH ARE BEING AIDED BY A COUPLE OF DISTURBANCES MOVING THROUGH THE REGION. THESE ARE EXPECTED TO LAST THROUGH MUCH OF THE MORNING...BUT ONLY PRODUCING SOME LIGHT SHOWERS. IT LOOKS LIKE WE WILL SEE MORE SHOWERS AND THUNDERSTORMS DEVELOP THIS AFTERNOON OVER MAINLY THE EASTERN HALF OF THE AREA AS FAIRLY DEEP MOISTURE REMAINS IN PLACE. ALTHOUGH THE MAIN DISTURBANCE WILL LIFT NORTH THE MODELS ARE INDICATING ANOTHER WEAK DISTURBANCE PUSHING NORTH THROUGH MOHAVE COUNTY DURING THE AFTERNOON. THIS SHOULD HELP AID IN THE DEVELOPMENT OF AFTERNOON SHOWERS AND THUNDERSTORMS...ESPECIALLY IF WE SEE MORE SUN THEN WE DID YESTERDAY. BY THURSDAY MOISTURE AND INSTABILITY WILL REMAIN OVER THE EASTERN HALF OF THE AREA...BUT WITH THE LACK OF ANY SIGNIFICANT DISTURBANCE THUNDERSTORMS THAT DO DEVELOP WILL GENERALLY BE TERRAIN DRIVEN AND WINDS THROUGH ABOUT 500MB ARE EXPECTED TO BE FAIRLY LIGHT SO MOST WILL REMAIN ANCHORED TO THE HIGHER TERRAIN. DRIER CONDITIONS WILL RETURN FRIDAY AS A SOUTHWEST FLOW STARTS TO INCREASE. THIS WILL LEAVE ONLY THE FAR EASTERN PORTIONS OF THE FORECAST AREA SEEING THE BEST CHANCE OF AFTERNOON THUNDERSTORMS. TEMPERATURES WILL RUN CLOSE TO NORMAL WEDNESDAY AND THURSDAY...BUT WITH BETTER MIXING FRIDAY READINGS ARE EXPECTED TO JUMP A FEW DEGREES. .LONG TERM...SATURDAY THROUGH WEDNESDAY. DRY SOUTHWEST FLOW WILL BE IN THE PROCESS OF SCOURING MOISTURE OUT OF THE AREA FROM WEST TO EAST SATURDAY...AS A SHORTWAVE ASSOCIATED WITH AN UPPER LEVEL LOW OFF OF THE PACIFIC NORTHWEST COAST SWEEPS ACROSS THE NORTHERN GREAT BASIN. THIS WILL INTRODUCE DRIER...COOLER AND PERIODICALLY BREEZY CONDITIONS ACROSS THE REGION. SUNDAY THROUGH MONDAY...OPERATIONAL MODEL GUIDANCE IS IN GOOD AGREEMENT IN BRINGING A SECOND SHORTWAVE ACROSS THE GREAT BASIN...INCREASING SOUTHWESTERLY WINDS AND FURTHER COOLING TEMPERATURES DOWN TO SEASONAL NORMALS THROUGH THE END OF THE PERIOD. THOUGH MODELS CONTINUE TO SHOW A QUIET EXTENDED PERIOD IN TERMS OF WEATHER...BOTH THE LATEST GFS AND ECMWF DO HINT AT SOME MOISTURE RETURN OVER AT LEAST MOHAVE COUNTY ON TUESDAY AND WEDNESDAY AHEAD OF A THIRD...BROAD SHORTWAVE THAT IS PROGGED TO BE APPROACHING THE REGION. THIS WILL BE WORTH KEEPING AN EYE ON AS THE DETAILS BECOME CLEARER IN THE COMING DAYS. && .AVIATION...FOR MCCARRAN...A FEW MAINLY LIGHT SHOWERS WILL HANG AROUND PORTIONS OF CLARK COUNTY THIS MORNING WITH THE BEST CONCENTRATION OVER NORTHERN MOHAVE COUNTY AFFECTING THE MORMON MESA APPROACH CORRIDOR. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AFFECTING AREAS MAINLY EAST OF LAS VEGAS...BUT SEEING A THUNDERSTORM AT THE TERMINAL CAN NOT BE RULED OUT. CLOUDS SCT- BKN120 THROUGH MUCH OF THE DAY...BUT MAY LOWER TO AROUND 8K THIS AFTERNOON NEAR ANY STORMS. EAST WINDS 5-7KTS THIS MORNING WILL TRANSITION TO SOUTHEAST 7-9KTS THIS AFTERNOON. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...FEW LIGHT TO MODERATE SHOWERS THIS MORNING OVER MOHAVE...CLARK AND EASTERN SAN BERNARDINO COUNTIES WITH CIGS AROUND 10-12K FEET. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON OVER THE EASTERN HALF OF THE AREA WITH CLOUDS AROUND 8-10K FEET. WINDS WILL GENERALLY BE EAST TO SOUTHEAST 7-10KTS THROUGH MUCH OF THE DAY. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM/AVIATION...GORELOW LONG TERM...PULLIN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Aug 26, 12:11 PM PDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1211 PM PDT WED AUG 26 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM DUST STORM 14 NW DOLAN SPRINGS 35.70N 114.48W
08/25/2015 MOHAVE AZ PUBLIC
SEVERAL REPORTS/PHOTOS ON SOCIAL MEDIA OF
DUST STORM NEAR DOLAN SPRINGS AND US 93
BETWEEN CHLORIDE AND WHITE HILLS FROM 3-4 PM
MST.
&&
CMSThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 6:48 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Aug 26, 2:11 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
Nearby
Severe Thunderstorm Warnings in California, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.